Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 22, 2014, 12:56:51 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635565
  • Total Topics: 48217
  • Online Today: 214
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: WORRIED ABOUT LIVER FUNCTION  (Read 1597 times)

0 Members and 1 Guest are viewing this topic.

Offline UK_SL

  • Member
  • Posts: 51
WORRIED ABOUT LIVER FUNCTION
« on: December 09, 2009, 02:35:11 AM »
I'm really concerned that I may be fucking up my liver because of all the meds I'm on - I'm on TRUVADA (harrt meds), SUSTIVA (harrt meds), CO-TRIMOXAZOLE (antibiotic), CO-DYDRAMOL (painkiller) AND NAPROXEN (anti-inflamatary). Has anyone else had any problems with their internal organs?
05/10/2009 ~ DIAGNOSED, CD4 = 8
22/10/2009 ~ CD4 = 11/VL = 430,000, STARTED ATRIPLA and SEPTRIN
26/11/2009 ~ CD4 = 121/VL = 840
22/12/2009 ~ CD4 = 184 (6%)/VL = 340
11/03/2010 ~ CD4 = 177 (12%)/VL = 72
01/07/2010 ~ CD4 = 247 (12%) VL = 76
20/01/2011 ~ CD4 = 350 / VL = 29

Offline sam66

  • Member
  • Posts: 277
  • Keep The Faith ; Fight The Fight
Re: WORRIED ABOUT LIVER FUNCTION
« Reply #1 on: December 09, 2009, 08:09:57 AM »
Hi,  Uk-Sl
   I took the same combination over 18 months ago when I was diagnosed. (TRUVADA,SUSTIVA,CO-TRIMOXAZOLE (antibiotic), CO-DYDRAMOL) .
     Took CO-TRIMOXAZOLE (antibiotic) for about 3 months.

    My liver function tests were ok. I did not have any problems ( that i know of ) I feel fine.
    I am 49, and did start with a CD4 /  273 ,   VL / 8700.
    On Atripla now.

    I would think next liver function test will show if there is any probs.

      good luck,  sam
december 2007 diagnosed +ve ,

Offline UK_SL

  • Member
  • Posts: 51
Re: WORRIED ABOUT LIVER FUNCTION
« Reply #2 on: December 09, 2009, 08:20:42 AM »
Cheers for that advice sam66, I will raise my concerns with my clinic on next visit.
05/10/2009 ~ DIAGNOSED, CD4 = 8
22/10/2009 ~ CD4 = 11/VL = 430,000, STARTED ATRIPLA and SEPTRIN
26/11/2009 ~ CD4 = 121/VL = 840
22/12/2009 ~ CD4 = 184 (6%)/VL = 340
11/03/2010 ~ CD4 = 177 (12%)/VL = 72
01/07/2010 ~ CD4 = 247 (12%) VL = 76
20/01/2011 ~ CD4 = 350 / VL = 29

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: WORRIED ABOUT LIVER FUNCTION
« Reply #3 on: December 09, 2009, 12:56:18 PM »
Since you are on tenofovir (part of Truvada) you should be more (or as) concerned with kidney function. I personally would not combine naproxen with Truvada. If you have to take naproxen once in a while I suppose it's fine, although I would not even do that. Taking it on a regular basis in my opinion is not a good idea.

All NSAIDs go through the kidneys, as does the tenofovir in Truvada so you are taxing your kidneys too much by combining them on a regular basis.

Other NSAIDs include: aspirin, ibuprofen (and there are others).

Acetaminophen is one painkiller not processed by the kidney, it's processed by the liver. This won't interact as much with tenofovor, although it does affect the liver. Again, moderation is key, not a good idea to be popping them like tic tacs.

It helps to drink lots of water to keep the kidneys in decent shape.

There are several threads about this if you search, here is one of them:

http://forums.poz.com/index.php?topic=27888.0

Rather than have a general concern about your liver or kidney, you should make sure your regular lab work includes liver and kidney panels so that you can actually see what's going on and be able to do something about it if anything comes up. And keep in mind, one bad reading is usually not something to freak out about (unless it's way off the charts high or low I suppose).

Kidney function should be checked regularly when on Truvada, it is reversible if caught early. There are several online sites to check one's kidney function (creatinine clearance), here is one:

http://www.clinicalculator.com/english/nephrology/cockroft/cc.htm
« Last Edit: December 09, 2009, 01:21:39 PM by Inchlingblue »

Online tednlou2

  • Member
  • Posts: 4,815
Re: WORRIED ABOUT LIVER FUNCTION
« Reply #4 on: December 10, 2009, 01:13:24 AM »
I actually thought Naproxen was off the market.  I remember I was given that after back surgery.  Then around 2003 or so, there was news that Naproxen may do more harm than good.  My doc took me off it. 

Livers are different for everyone.  I've had many alcoholics in my family and no liver problems with them.  I saw on news about 5 yrs ago that a man took Tylenol with wine and had liver failure.  Now, the news media is often wrong about all the details.  It is amazing how the liver regenerates itself and can take so much alcohol and pills for decades.

I'm sure you'll be fine.  I hope your doc checks it every 3 months.   

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.